Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 22, 2022, 1:14 PM CDT for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 1:14 PM CDT (18:14 UTC)
- Expired
- Mar 22, 2022, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.0
The text
As transmitted.
781
WGUS54 KLIX 221814
FFWLIX
LAC037-077-125-MSC005-157-222115-
/O.NEW.KLIX.FF.W.0009.220322T1814Z-220322T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
114 PM CDT Tue Mar 22 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern East Feliciana Parish in southeastern Louisiana...
Pointe Coupee Parish in southeastern Louisiana...
West Feliciana Parish in southeastern Louisiana...
West Central Amite County in southern Mississippi...
Wilkinson County in southern Mississippi...
* Until 415 PM CDT.
* At 114 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Roads, Jackson, St. Francisville, Centreville, Livonia,
Woodville, Fordoche, Morganza, Wilson, Norwood, Wakefield,
Spillman, Fort Adams, Batchelor, Lettsworth, Dolorosa, Erwinville,
Lottie and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3123 9149
3132 9147 3137 9122 3129 9104 3095 9109
3066 9134 3051 9142 3050 9176 3070 9173
3085 9182 3098 9180
FLASH FLOOD...RADAR INDICATED
$$
JFL2 follow-up statements
928
WGUS74 KLIX 222016
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
316 PM CDT Tue Mar 22 2022
LAC037-077-125-MSC005-157-222115-
/O.CON.KLIX.FF.W.0009.000000T0000Z-220322T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Amite MS-
Wilkinson MS-
316 PM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT THIS
AFTERNOON FOR WEST CENTRAL AMITE AND WILKINSON COUNTIES AND
NORTHWESTERN EAST FELICIANA, POINTE COUPEE AND WEST FELICIANA
PARISHES...
At 316 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain has
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
New Roads, Jackson, St. Francisville, Centreville, Livonia,
Woodville, Fordoche, Morganza, Wilson, Norwood, Wakefield,
Spillman, Fort Adams, Batchelor, Lettsworth, Dolorosa, Erwinville,
Lottie and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3123 9149
3132 9147 3137 9122 3129 9104 3095 9109
3066 9134 3051 9142 3050 9176 3070 9173
3085 9182 3098 9180
FLASH FLOOD...RADAR INDICATED
$$
JFL924
WGUS74 KLIX 222106
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
406 PM CDT Tue Mar 22 2022
LAC037-077-125-MSC005-157-222116-
/O.EXP.KLIX.FF.W.0009.000000T0000Z-220322T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Amite MS-
Wilkinson MS-
406 PM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT THIS AFTERNOON FOR
WEST CENTRAL AMITE AND WILKINSON COUNTIES AND NORTHWESTERN EAST
FELICIANA, POINTE COUPEE AND WEST FELICIANA PARISHES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any flooded areas.
A Flood Watch remains in effect until 100 AM CDT Wednesday for
portions of southeast Louisiana and southern Mississippi.
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3123 9149
3132 9147 3137 9122 3129 9104 3095 9109
3066 9134 3051 9142 3050 9176 3070 9173
3085 9182 3098 9180
$$
JFLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 12:57 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 22, 12:57 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1257 PM CDT Tue Mar 22 2022
... MESOSCALE UPDATE...
There have been some interesting trends developing in the most
recent HRRR models and the satellite features. Mainly of note is
the continued presence of a surface low further south than
anticipated yesterday and this feature is still evident in the
models and the surface winds and observations. The LL 850 jet is
now squarely over our area encompassing all of SE LA, S MS, and
some of coastal MS. The combination of these features indicate the
increasing favorability for tornadogenesis.
The most recent runs of the 16Z HRRR and other CAMs are indicating
the increased potential over the next couple of hours of discrete
cells out ahead of the line of storms. Mainly the models are
indicating this concern is highest for areas along and north of
the I-10/I-12 corridor, including S MS, Baton Rouge metro, and the
northshore areas of Lake Pontchartrain. These cells would have the
ability to produce tornadoes and the environment is increasingly
conducive for strong tornadoes to develop as well.
The 18Z sounding launched at KLIX shows that we are no longer
capped, so any storms that form out ahead would be able to pop and
really strengthen quickly. And our surface winds are still
southeasterly, which will aid directional shear.
An interesting satellite feature that has been noticed as well is
the presence of some dry air intrusion just ahead of the front.
This dry air could clear out our area ahead of the line and allow
for cells to start popping up along a boundary. Obviously, too
much dry air however could hinder development.
But in general, we are entering an increasingly favorable
environment for discrete cells and tornadogenesis ahead of the
line of storms over the next hour or two, based on satellite and
radar trends, short-term models, and observations. MSW
&&
.PREV DISCUSSION... /issued 433 AM CDT Tue Mar 22 2022/
SHORT TERM (Today through Thursday)...Some prefrontal activity
does get going this morning but low instability, lack of any
forcing either via buoancy or boundary in the area, these showers
and maybe a thunderstorm should not be the main interest today,
although will be watched. Looking at the main event(thunderstorms
along front with QLCS evolution), some slight but important
changes to guidance this morning shows the upper level split flow
moving out of SE TX/SW LA into central LA then into SW Miss to
central Miss. This makes sense as the synoptic ridge is stubborn
to move east and therefore the upper diverent flow provided
between the subtrop jet and polar jet is forced nothward over the
NW side or this ridge. Moving beneath the upper jet level, all
other parameters seem to follow this pattern as well. Low
level(850) near 70kt jet nose also moves over this same region.
Then looking at instability to provide any focus or forcing to any
cells that develop ahead of the main line is lacking but there is
opportunity if cloud cover can be eroded and enough heating can
be achieved. Advected CAPE values are not bad around 1500-2000J.
3CAPE values are north of 100J. LCL/LFC are coupled and will
fluctuate from 1200-200ft through the day. Low level dynamics are
very strong, 0-3 helicity values ranging from 400 to near 700. But
these numbers are just as robust north and NW of the area co-
located with the best mid- upper dynamics. Every model(s) show
this very same scenario from ensemble members to deterministic to
probabalistic runs. We should see the line begin moving into the
area around noon or shortly after and should be out of the area by
midnight or shortly after. The main forcing will be provided by
the front itself. With the main support moving near and then north
of the area, there is a good chance that some cells along the
line will produce strong damaging winds and tornadoes and as far
as probabilities for either, this is how they are arranged via the
NMB probs of getting damaging winds(16%), tornado(14%) and
hail(11%). These numbers are higher when looking at neural
networks for the same variable but still show a slight shift
north for the highest probs. So all modes will be possible but
the environment is not as supportive of hail as much as it is for
wind and tornadoes. The question again will be how many storms
will produce and with the previous mention of stronger variables
NW and north of the area, would not be surprised to see the
highest risk areas shifted north a bit but still covering a
large portion of the area. These changes would be minor and
regardless of where these levels are located, it is important to
have some way of getting warnings for your location. The next
thing will be the flash flood watch and there is no doubt that
this will be kept as is. PW numbers are still coming in at
1.8-2.0" with a very efficient rainfall process and a somwhat
slowing of the line as it moves through. This should be enough to
see some widespread 1-2" totals with swaths of 3" and isolated 5".
Rainfall rates should be impressive as well with up to 5"/hr
possible. Basically, we will message this as 1-3" with isolated
totals up to 5". Once the line moves to the east, strong stability
settles over the area bringing a dry fcast for the remainder of
Wed thru Thu.
Long Term (Thursday night and beyond)...
Upper troughing will be exiting the area Thursday night, with any
precipitation well to the east of the area. Upper ridging will
remain primarily over the Rockies through the weekend. At the
surface, high pressure over the Plains States Friday morning will
gradually work eastward and be centered off the east coast of
Florida by Monday. The current storm system will have brought dry
air to the area by Thursday with dew points in the 40s well into the
Gulf of Mexico. With no significant onshore winds until at least
Monday, if that soon, the threat of precipitation will be very low
through at least Tuesday.
With dry air in place, morning lows this weekend will be on the cool
side, roughly 5-8F below normal for several mornings. Highs likely
to be pretty close to normal through the weekend, then as onshore
flow returns on Monday, it should lead to high temperatures moving
into the 80s for midweek next week. 35
AVIATION...
Gusty southeast winds with sustained 20+ knots and gusts exceeding
30 knots. While SHRA could occur at any time, will limit TSRA for
now, to a 2 hour window with main band of convection. Localized IFR
and potential for gusts exceeding 40 knots with main band of
convection. Improvement will occur several hours behind main
convection.
MARINE...Small Craft Advisory will remain as posted. Winds will
continue to increase through the day today then shift to W and
remain elevated on the back side of the front swinging through early
Wednesday, and will slowly ease going into Wednesday
afternoon/night. Some extension of the advisory may be possible if
waves/seas remain elevated. Surface winds remain breezy through late-
week, but nothing significant in regards to impacts even going into
early parts of next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 48 66 41 / 90 70 0 0
BTR 79 48 67 43 / 100 30 0 0
ASD 81 53 69 44 / 70 90 0 0
MSY 80 53 67 49 / 70 100 0 0
GPT 75 56 69 46 / 50 80 0 10
PQL 76 58 69 45 / 50 90 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ066>070-075-076.
Flood Watch through late tonight for LAZ034>037-039-046>050-071-
072-075-076.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 9 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 PM CDT this evening for
MSZ080>082.
Flood Watch through late tonight for MSZ068>071-077-080.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 22, 10:06 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1006 AM CDT Tue Mar 22 2022
LAZ039-MSZ071-077-221530-
Washington LA-Walthall MS-Pearl River MS-
1006 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of eastern Washington
Parish, southeastern Walthall and northwestern Pearl River Counties
through 1030 AM CDT...
At 1005 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bogalusa, moving north at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bogalusa, Varnado and Angie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 8994 3107 8992 3107 8984 3100 8983
3100 8967 3067 8989 3070 9003
TIME...MOT...LOC 1505Z 201DEG 46KT 3077 8992
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Mar 22, 12:02 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1202 PM CDT Tue Mar 22 2022
LAZ034-035-MSZ068-221730-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
1202 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northwestern West
Feliciana, northwestern Pointe Coupee Parishes in southeastern
Louisiana and Wilkinson Counties through 1230 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Slocum, or 18 miles southeast of Monterey, moving
northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Fort Adams, Dolorosa and Lettsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3132 9109 3084 9149 3097 9180 3104 9172
3104 9165 3097 9166 3104 9156 3107 9157
3114 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3132 9140 3137 9123
TIME...MOT...LOC 1701Z 208DEG 45KT 3124 9152
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:06 AM CDT | Special Weather Statement | LIX | Washington | 24 min |
| Mar 22, 1:35 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 70 min |
| Mar 22, 2:04 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 26 min |
| Mar 22, 2:53 PM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 37 min |
| Mar 22, 3:06 PM CDT | Flash Flood Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 3 hr |
| Mar 22, 3:32 PM CDT | Special Weather Statement | LIX | East Feliciana | 28 min |
| Mar 22, 4:07 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 38 min |
| Mar 22, 4:20 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge | 100 min |
| Mar 22, 4:25 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 35 min |
| Mar 22, 4:41 PM CDT | Special Weather Statement | LIX | Washington | 34 min |
| Mar 22, 4:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Mar 22, 5:04 PM CDT | Special Weather Statement | LIX | Saint Helena | 41 min |
| Mar 22, 6:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Mar 22, 6:23 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
| Mar 22, 6:27 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 22, 12:02 PM CDT | Special Weather Statement | LIX | Wilkinson | 28 min |
| Mar 22, 2:13 PM CDT | Special Weather Statement | LIX | Amite | 17 min |
| Mar 22, 2:39 PM CDT | Special Weather Statement | LIX | Amite | 21 min |
| Mar 22, 2:50 PM CDT | Special Weather Statement | LIX | Amite | 40 min |
| Mar 22, 3:01 PM CDT | Special Weather Statement | LIX | Pike | 29 min |
| Mar 22, 4:37 PM CDT | Special Weather Statement | LIX | Harrison | 38 min |
| Mar 22, 5:36 PM CDT | Special Weather Statement | LIX | Pike | 39 min |
| Mar 22, 6:07 PM CDT | Special Weather Statement | LIX | Walthall | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.